MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CLEO® 90 INFUSION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CLEO® 90 INFUSION SET; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-7222-24
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unspecified Infection (1930); Foreign Body In Patient (2687)
Date of Event 03/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received indicating that four days prior the cannula to a smiths medical cleo® 90 infusion set broke off under the patient's skin.The patient reports seeking medical attention two times and has been prescribed antibiotics.Complaints of the site being reddened and scabbed over.Reported that if the cannula does not come out on its own, the patient will have to go to the emergency room to have it removed.No further adverse effects are reported.
 
Additional Manufacturer Narrative
5 pictures were received for evaluation.Per the photos, the cannula appeared broken.A review of the manufacturing process was performed in order to verify that there are no situations or practices that could cause or contribute to the field observation, no discrepancies were found.A functional test was performed on 3 samples from another lot number.The white cap of the sets were removed and the sites were inserted into an insertion pad.The inserted cannulas were twisted around and pulled from the insertion pad, none of these tests were able to reproduce the field observation as the cannula would not brake or detach.Based on the evidence, the complaint was unable to be confirmed.

Brand Name
CLEO® 90 INFUSION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7447375
Report Number3012307300-2018-01237
Device Sequence Number1768784
Product Code FPA
UDI-Device Identifier30610586028353
UDI-Public30610586028353
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042172
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/28/2021
Device Catalogue Number21-7222-24
Device Lot Number76X034
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;